Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 157, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 2, 2018, 7:57 AM EST for Gwinnett County, Georgia. It was in force for 94 min.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 7:57 AM EST (12:57 UTC)
- Expired
- Dec 2, 2018, 9:31 AM EST
- In force
- 94 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.57 ft at Dec 2, 2018, 5:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
131
WGUS42 KFFC 021257
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
757 AM EST Sun Dec 2 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-030125-
/O.NEW.KFFC.FL.W.0157.181202T1257Z-181203T0125Z/
/SWEG1.1.ER.000000T0000Z.181202T1800Z.181202T1925Z.NO/
757 AM EST Sun Dec 2 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Suwanee Creek near Suwanee.
* From this morning until this evening.
* At 7 AM Sunday the stage was 8.3 feet...and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 8 feet.
* At 9 feet...Minor flooding expands along the creek upstream and
downstream from the gage at U S Highway 23 or Buford Highway. Most
of the Suwanee Creek Greenway and trails are flooded from the
Suwanee Creek Park to George Pierce Park. The minor flooding will
also begin to affect portions of the playground area behind the
Suwanee Elementary School.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$1 follow-up statement
613
WGUS82 KFFC 021431
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
931 AM EST Sun Dec 2 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
GAC135-021501-
/O.CAN.KFFC.FL.W.0157.000000T0000Z-181203T0125Z/
/SWEG1.1.ER.000000T0000Z.181202T1215Z.181202T1342Z.NO/
931 AM EST Sun Dec 2 2018
The Flood Warning is cancelled for
The Suwanee Creek near Suwanee.
* This takes effect immediately.
* At 9 AM Sunday the stage was 7.9 feet...and falling.
* Flood stage is 8 feet.
* The creek will continue to fall.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:54 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 2, 6:54 AM EST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 654 AM EST Sun Dec 2 2018 .PREV DISCUSSION... /Issued 353 AM EST Sun Dec 2 2018/ SHORT TERM /Today through Monday/... Upper level low over the upper midwest will swing into the Great Lakes area by this evening and into northern New England by Monday morning. A surface cold front currently entering northwest GA will shift across the area today and stall over portions of central and south GA by this evening. With the upper level flow oriented from southwest to northeast, which will allow the storms to train over areas of central GA where we have issued a Flash Flood Watch. See Hydrology section below. As the front shifts southward today, drier air will filter into north GA, with some clearing in the clouds noted through early afternoon along and northwest of I-85. Clearing will continue into this evening into areas north of a line from roughly Columbus to Macon to Warrenton, with storms shifting to east central GA between 00-06Z this evening. The front will shift to the north on Monday as a surface low rides along the front which will bring low chances of showers back across portions of central GA. Guidance temperatures are in agreement through the period, but with clearing skies moving into the area, have gone just above guidance across north Georgia for this afternoon ahead of the cooler air filtering into the forecast area. Atwell LONG TERM /Monday Night through Saturday/... The long term models are in good agreement, as the surface front pushes away from the forecast area making way for surface high pressure to build into the forecast area beginning on Tuesday. This will bring dry, quiet weather to the area through the end of the work week. Moisture will begin to increase across the area Friday with POPs increasing Friday night and Saturday. Temperatures will run cooler than normal through the long range periods. Atwell HYDROLOGY... Concern for next several hours through Monday is for far south and southeast portions of forecast area, mainly south of a Americus to Swainsboro line. MRMS 24hr rainfall estimates through 07Z show a swath of 2 to 4.5 inches in this area. Hires model and WPC QPF indicate an additional 1 to 3 inches additional rainfall is likely through 12Z Monday with highest amounts over far southeast counties. Soil conditions already saturated in these areas so expect future FFG guidance to indicate very high runoff and considerably lower amounts required to produce flash flooding. Minor flooding of larger creeks and rivers likely. SNELSON && .AVIATION... 12Z Update... A slow improvement to CIGs will continue at the TAF sites. VFR expected at ATL area sites and AHN between 17-18Z. CSG and MCN will deteriorate to MVFR for a while as convection moves through the area. winds will continue to shift more west with speeds of 5-10kts. Brief gusts are possible throughout the period. //ATL Confidence...12Z Update... Medium confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 73 48 65 39 / 50 10 10 5 Atlanta 74 49 63 38 / 40 10 10 5 Blairsville 66 42 58 32 / 40 5 5 5 Cartersville 74 45 60 36 / 30 5 10 5 Columbus 73 53 68 42 / 50 20 20 5 Gainesville 69 48 62 38 / 50 5 10 5 Macon 74 54 68 41 / 70 20 30 5 Rome 74 45 60 36 / 20 5 5 5 Peachtree City 71 48 64 37 / 50 10 20 5 Vidalia 77 59 69 46 / 80 50 50 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 11 AM EST this morning for the following zones: Crisp...Dodge...Dooly...Laurens...Montgomery...Pulaski... Sumter...Telfair...Toombs...Treutlen...Wheeler...Wilcox. Flash Flood Watch through Monday afternoon for the following zones: Crisp...Dodge...Dooly...Laurens...Montgomery...Pulaski... Sumter...Telfair...Toombs...Treutlen...Webster...Wheeler... Wilcox. && SHORT TERM...Atwell LONG TERM....Atwell AVIATION...Atwell
Hazardous weather outlook, Dec 2, 5:58 AM EST, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 558 AM EST Sun Dec 2 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 558 AM EST Sun Dec 2 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Storms will continue to move across an area south of a line from Columbus to Monticello to Lexington today. Some of the storms could be strong to severe. Any severe storms that occur could possibly produce damaging wind gusts or perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Several rounds of showers and thunderstorms with heavy rain possible are expected to continue to move through the area Monday particularly across east central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Dec 2, 5:29 AM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 AM EST SUN DEC 2 2018
GAZ112-113-021100-
Toombs GA-Montgomery GA-
529 AM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 600 AM EST...
At 528 AM EST...a line of strong thunderstorms extended from
Cobbtown to near New Branch to Charlotteville...and moving east at
35 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lyons, Uvalda, Santa Claus, Alston, Center, Toombs Central, Ohoopee,
New Branch, Ponderosa, McNatt Falls, South Thompson, English Eddy,
Grays Landing, Rock Springs, Cedar Crossing, Johnson Corner and
Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8248 3196 8250 3195 8248 3195 8249
3196 8254 3200 8258 3205 8260 3215 8238
3231 8224 3231 8223 3217 8218 3191 8223
TIME...MOT...LOC 1028Z 288DEG 30KT 3226 8216 3210 8228 3200 8253
WIND...50MPHSpecial weather statement, Dec 2, 6:22 AM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 AM EST SUN DEC 2 2018
GAZ110-111-021145-
Wheeler GA-Telfair GA-
622 AM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER AND SOUTHERN
TELFAIR COUNTIES UNTIL 645 AM EST...
At 621 AM EST...a strong thunderstorm was centered near
Jacksonville, or 16 miles northwest of Broxton...moving east at 55
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumber City, Jacksonville, Towns, China Hill, Horse Creek Wma, Spring
Hill, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3180 8308 3189 8313 3207 8263 3201 8260
3196 8254 3196 8257 3192 8263 3192 8268
3190 8269 3186 8276 3186 8278 3185 8279
3184 8279 3178 8286 3178 8289 3179 8290
3178 8292 3179 8298 3178 8301
TIME...MOT...LOC 1121Z 253DEG 49KT 3184 8301
WIND...40MPHSpecial weather statement, Dec 2, 6:30 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 AM EST SUN DEC 2 2018
GAZ102-103-021200-
Stewart GA-Webster GA-
630 AM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART AND
NORTHWESTERN WEBSTER COUNTIES UNTIL 700 AM EST...
At 630 AM EST...a strong thunderstorm was centered near Sanford, or
7 miles southwest of Lumpkin...moving northeast at 55 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Preston, Richland, Seminole, Kimbrough, Sanford, Westville
and Brooklyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3197 8497 3197 8495 3198 8498 3200 8500
3223 8464 3220 8460 3219 8459 3219 8458
3216 8455 3215 8453 3213 8453 3213 8451
3201 8455 3193 8492
TIME...MOT...LOC 1130Z 245DEG 46KT 3200 8492
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Dec 2, 6:38 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 AM EST SUN DEC 2 2018
GAZ083-095-096-021215-
Houston GA-Bleckley GA-Twiggs GA-
638 AM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...NORTHERN
BLECKLEY AND SOUTHERN TWIGGS COUNTIES UNTIL 715 AM EST...
At 638 AM EST...a strong thunderstorm was over Bonaire, or 8 miles
northeast of Perry...moving east at 55 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Warner Robins, Danville, Robins Air Force Base,
Marion, Tarversville, District Path, Bullard, Cary, Bonaire, Magnolia
and Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3239 8354 3258 8371 3272 8331 3251 8319
3241 8350 3240 8352 3239 8353
TIME...MOT...LOC 1138Z 252DEG 49KT 3252 8361
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Dec 2, 7:05 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
705 AM EST SUN DEC 2 2018
GAZ074-084-021230-
Wilkinson GA-Washington GA-
705 AM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON AND SOUTHWESTERN
WASHINGTON COUNTIES UNTIL 730 AM EST...
At 704 AM EST...a strong thunderstorm was near Irwinton...moving
northeast at 65 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Irwinton, Tennille, McIntyre, Toomsboro and Oconee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3280 8280 3281 8280 3276 8295 3275 8295
3266 8322 3278 8331 3299 8293 3294 8272
TIME...MOT...LOC 1204Z 243DEG 55KT 3274 8318
WIND...50MPHSpecial weather statement, Dec 2, 7:08 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 AM EST SUN DEC 2 2018
GAZ113-021245-
Toombs GA-
708 AM EST SUN DEC 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS COUNTY UNTIL 745
AM EST...
At 707 AM EST...a strong thunderstorm was near Grays Landing, or near
Plant Hatch...moving east at 55 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
English Eddy, Toombs Central, New Branch, Cedar Crossing, Johnson
Corner, McNatt Falls and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8223 3191 8225 3193 8226 3194 8228
3193 8230 3195 8231 3193 8231 3194 8238
3196 8238 3195 8239 3196 8240 3195 8240
3197 8243 3196 8246 3197 8248 3200 8248
3215 8219 3191 8223
TIME...MOT...LOC 1207Z 253DEG 49KT 3193 8246
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:54 PM EST | Special Weather Statement | FFC | Wheeler | 36 min |
| Dec 1, 10:48 PM EST | Special Weather Statement | FFC | Sumter | 27 min |
| Dec 1, 11:17 PM EST | Special Weather Statement | FFC | Dooly | 28 min |
| Dec 1, 11:38 PM EST | Special Weather Statement | FFC | Crisp, Wilcox | 52 min |
| Dec 2, 12:35 AM EST | Flash Flood Warning | FFC | Crisp, Dooly, Sumter | 6 hr |
| Dec 2, 12:37 AM EST | Flash Flood Watch | FFC | Crisp, Dodge, Dooly, Emanuel, Laurens, Montgomery and 8 more | 15 hr |
| Dec 2, 1:08 AM EST | River Flood Warning | FFC | Gwinnett | 6 hr |
| Dec 2, 1:52 AM EST | Special Weather Statement | FFC | Wilcox | 38 min |
| Dec 2, 2:26 AM EST | Flash Flood Warning | FFC | Dodge, Pulaski, Wilcox | 6 hr |
| Dec 2, 3:05 AM EST | Special Weather Statement | FFC | Dodge | 25 min |
| Dec 2, 4:00 AM EST | Special Weather Statement | FFC | Dodge | 30 min |
| Dec 2, 4:32 AM EST | Special Weather Statement | FFC | Montgomery, Wheeler | 28 min |
| Dec 2, 4:50 AM EST | Special Weather Statement | FFC | Crisp | 25 min |
| Dec 2, 5:00 AM EST | Special Weather Statement | FFC | Montgomery, Toombs | 30 min |
| Dec 2, 5:04 AM EST | Special Weather Statement | FFC | Glascock | 11 min |
| Dec 2, 5:14 AM EST | Special Weather Statement | FFC | Candler | 16 min |
| Dec 2, 5:29 AM EST | Special Weather Statement | FFC | Toombs | 31 min |
| Dec 2, 5:55 AM EST | Areal Flood Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 6 hr |
| Dec 2, 6:22 AM EST | Special Weather Statement | FFC | Telfair | 23 min |
| Dec 2, 6:30 AM EST | Special Weather Statement | FFC | Stewart, Webster | 30 min |
| Dec 2, 6:35 AM EST | Severe Thunderstorm Warning | FFC | Stewart, Webster | 25 min |
| Dec 2, 6:38 AM EST | Special Weather Statement | FFC | Twiggs | 37 min |
| Dec 2, 7:05 AM EST | Special Weather Statement | FFC | Wilkinson | 25 min |
| Dec 2, 7:08 AM EST | Special Weather Statement | FFC | Toombs | 37 min |
| Dec 2, 7:31 AM EST | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Johnson, Warren, Washington | 44 min |
| Dec 2, 10:34 AM EST | Special Weather Statement | FFC | Telfair, Wheeler | 41 min |
| Dec 2, 11:14 AM EST | Special Weather Statement | FFC | Dooly, Pulaski | 46 min |
| Dec 2, 11:51 AM EST | Special Weather Statement | FFC | Toombs | 24 min |
| Dec 2, 11:59 AM EST | Areal Flood Warning | FFC | Crisp | 12 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.